EconPapers    
Economics at your fingertips  
 

An inequality for uniform deviations of sample averages from their means

Peter Bartlett and Gabor Lugosi

Economics Working Papers from Department of Economics and Business, Universitat Pompeu Fabra

Abstract: We derive a new inequality for uniform deviations of averages from their means. The inequality is a common generalization of previous results of Vapnik and Chervonenkis (1974) and Pollard (1986). Using the new inequality we obtain tight bounds for empirical loss minimization learning.

Keywords: Vapnik-Chervonenkis inequality; uniform laws of large numbers; empirical risk; minimization (search for similar items in EconPapers)
JEL-codes: C13 (search for similar items in EconPapers)
Date: 1998-02
New Economics Papers: this item is included in nep-ecm
References: Add references at CitEc
Citations:

Downloads: (external link)
https://econ-papers.upf.edu/papers/280.pdf Whole Paper (application/pdf)

Related works:
Journal Article: An inequality for uniform deviations of sample averages from their means (1999) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:upf:upfgen:280

Access Statistics for this paper

More papers in Economics Working Papers from Department of Economics and Business, Universitat Pompeu Fabra
Bibliographic data for series maintained by ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-01
Handle: RePEc:upf:upfgen:280